Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 283, NWS Raleigh, NC

July 28, 2012Anson County, Montgomery County, Richmond County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 28, 2012, 7:53 PM EDT for Anson County, Montgomery County, Richmond County, North Carolina. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2012, 7:53 PM EDT (23:53 UTC)
Expired
Jul 28, 2012, 8:45 PM EDT
In force
52 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Anson County, NC, Montgomery County, NC, Richmond County, NC

The radar

The Raleigh/Durham radar (KRAX), 144 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 7:57 PM EDTTSTM WND DMG4 Ese Ansonville, NCTREE DOWN
Jul 28, 8:39 PM EDTTSTM WND DMG3 Ene Lilesville, NCTREE DOWN ON POWER LINES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 733 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
733 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

579 
WUUS52 KRAH 282353
SVRRAH
NCC007-123-153-290045-
/O.NEW.KRAH.SV.W.0283.120728T2353Z-120729T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
753 PM EDT SAT JUL 28 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ANSON COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
  NORTHWESTERN RICHMOND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 845 PM EDT

* AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ANSONVILLE...OR 9 MILES NORTH OF
  WADESBORO...MOVING EAST AT 10 MPH. QUARTER SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  COVINGTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3515 8014 3519 8012 3519 8011 3517 8011
      3515 8007 3517 8005 3521 8007 3527 7971
      3524 7967 3520 7966 3517 7964 3494 7975
      3502 8016
TIME...MOT...LOC 2353Z 277DEG 10KT 3510 8003

$$

11
2 follow-up statements
811 
WWUS52 KRAH 290022
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
822 PM EDT SAT JUL 28 2012

NCC123-290032-
/O.CAN.KRAH.SV.W.0283.000000T0000Z-120729T0045Z/
MONTGOMERY NC-
822 PM EDT SAT JUL 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONTGOMERY COUNTY IS
CANCELLED...


THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3510 8015 3519 8012 3514 8007 3514 8003
      3516 7999 3516 7989 3518 7986 3517 7976
      3518 7968 3516 7965 3494 7975 3502 8016
TIME...MOT...LOC 0022Z 326DEG 8KT 3502 8001

$$

NCC007-153-290045-
/O.CON.KRAH.SV.W.0283.000000T0000Z-120729T0045Z/
ANSON NC-RICHMOND NC-
822 PM EDT SAT JUL 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHWESTERN RICHMOND AND NORTHEASTERN ANSON COUNTIES...

AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF ANSONVILLE...OR NEAR WADESBORO...MOVING SOUTHEAST AT 10
MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... NORMAN...ELLERBE AND
DERBY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3510 8015 3519 8012 3514 8007 3514 8003
      3516 7999 3516 7989 3518 7986 3517 7976
      3518 7968 3516 7965 3494 7975 3502 8016
TIME...MOT...LOC 0022Z 326DEG 8KT 3502 8001

$$

11
573 
WWUS52 KRAH 290047
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
847 PM EDT SAT JUL 28 2012

NCC007-153-290056-
/O.EXP.KRAH.SV.W.0283.000000T0000Z-120729T0045Z/
ANSON NC-RICHMOND NC-
847 PM EDT SAT JUL 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RICHMOND AND
NORTHEASTERN ANSON COUNTIES EXPIRES AT 845 PM EDT...



THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER A NEW WARNING 
SOUTHEASTERN ANSON AND SOUTH CENTRAL RICHMOND COUNTY IS IN EFFECT 
UNTIL 930 PM. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3510 8015 3519 8012 3514 8007 3514 8003
      3516 7999 3516 7989 3518 7986 3517 7976
      3518 7968 3516 7965 3494 7975 3502 8016
TIME...MOT...LOC 0022Z 326DEG 8KT 3502 8001

$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 6:08 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 28, 6:08 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
608 PM EDT SAT JUL 28 2012

.SYNOPSIS...

AN UPPER LEVEL TROUGH WILL APPROACH FROM THE NORTH AND LINGER OVER
CENTRAL NORTH CAROLINA FOR THE NEXT COUPLE OF DAYS CREATING PERIODS
OF UNSETTLED WEATHER.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
AS OF 608 PM SATURDAY...

THE SEVERE THUNDERSTORM WATCH CONTINUES FOR SAMPSON AND WAYNE.
HOWEVER... WE WILL LIKELY CANCEL THIS SHORTLY. THE MAIN CONVECTIVE
CLUSTERS ARE CONSOLIDATING INTO A LINE EAST OF SAMPSON/WAYNE...
MOVING SLOWLY EAST. UNLESS THE MASSIVE STORM OVER ONSLOW BACKBUILDS
INTO SAMPSON... IT APPEARS THIS ACTIVITY WILL AFFECT AREAS TO OUR
EAST.

ELSEWHERE... WIDELY SCATTERED STORMS WERE DEVELOPING AND MOVING
QUICKLY EAST ACROSS THE FOOTHILLS AND WESTERN PIEDMONT. THERE IS A
SLIGHT CHANCE THAT A FEW OF THESE COULD ATTAIN SEVERE
CHARACTERISTICS EARLY THIS EVENING. HOWEVER... WE HAVE CUT POP BACK
FROM 40 TO 30 MOST AREAS AS THE BOUNDARY LAYER IS NOT AS MOIST AS IN
PREVIOUS DAYS ASIDE FROM THE COASTAL PLAIN AND COASTAL AREA.

UPDATED OUT SHORTLY. -BADGETT

ON SUNDAY THE BASE OF THE UPPER LEVEL TROUGH WILL PARK SOMEWHERE
IN THE VICINITY OF CENTRAL NORTH CAROLINA. DEPENDING ON POSITIONING
COULD DETERMINE HOW FAR TO THE NORTH AND WEST CONVECTION WILL
PROPAGATE SUNDAY AFTERNOON. REGARDLESS...THE THREAT FOR
CONVECTION...PROBABLY EAST OF HIGHWAY 1...IS CERTAINLY THERE AS
HIGHER DEWPOINTS AND MOIST SOUTHWESTERLY FLOW WILL AID THE
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS AFTER 18Z. AS OPPOSED TO
SATURDAY...DYNAMIC TROPOPAUSE MAPS SHOW A LACK OF UPSTREAM IMPULSES
TO AID THE DEVELOPMENT AND SUSTAINABILITY OF CONVECTION. THE SEA
BREEZE BOUNDARY WILL LIKELY BE A BIGGER PLAYER SUNDAY AFTERNOON IN
NOT ONLY INITIALIZING CONVECTION BUT HELPING IT TO SPREAD NORTH AND
WEST ACROSS THE EASTERN HALF OF THE CWA. LOW LEVEL LAPSE RATES WILL
BE VERY GOOD BUT THE MID-LEVEL LAPSE RATES WILL BE MORE MARGINAL.
SHEAR WILL BE REDUCED...THEREFORE FACTORS COMING TOGETHER TO SUPPORT
A MORE PULSE LIKE ENVIRONMENT AS OPPOSED TO THE BIT MORE LINEAR
STRUCTURES WE HAVE BEEN SEEING OVER THE PAST WEEK. HIGH TEMPERATURES
WILL TOP OUT IN THE LOW TO MID 90S WITH LOWS IN THE UPPER 60S TO LOW
70S. ANY FOG OR STRATUS THAT WOULD OCCUR SUNDAY NIGHT INTO MONDAY
SHOULD BE CONFINED TO EASTERN SITES...AHEAD OF THE TROUGH AXIS.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 230 PM SATURDAY...

THE SYNOPTIC PATTERN IN THIS PERIOD WILL BE CHARACTERIZED BY
TROUGHING ALOFT OVER THE MID-ATLANTIC/CAROLINAS...ON THE EASTERN
PERIPHERY OF AN UPPER LEVEL RIDGE CENTERED OVER THE CENTRAL CONUS.
GIVEN TROUGHING ALOFT IN THE PRESENCE OF A SEASONABLY MOIST/UNSTABLE
AIRMASS...EXPECT ABOVE-NORMAL CHANCES FOR SHOWERS AND STORMS...
PRIMARILY DURING THE AFTERNOON/EVENING HOURS. SMALL AMPLITUDE
DISTURBANCES EMBEDDED WITHIN CYCLONIC FLOW ALOFT MON/TUE AND
INCREASINGLY NW FLOW ALOFT TUE NIGHT WILL ALLOW ISOLD/SCT CONVECTION
TO REMAIN POSSIBLE DURING THE OVERNIGHT HOURS...THOUGH THIS WILL
HIGHLY DEPEND ON THE EVOLUTION OF THE AFOREMENTIONED DISTURBANCES
AND THE EXTENT TO WHICH CONVECTIVE OVERTURNING OCCURS DURING THE
LATE AFTERNOON AND EVENING HOURS. WILL INDICATE 40-60% CHANCES FOR
SHOWERS/STORMS ON MONDAY WHEN MORE PRONOUNCED CYCLONIC FLOW ALOFT
WILL BE PRESENT...40-50% ON TUE...WITH CHANCES DECREASING TO 20%
AFTER MIDNIGHT. HIGHS ON BOTH MON/TUE SHOULD BE NEAR NORMAL IN THE
UPPER 80S/LOWER 90S) BASED ON 1000-850 MB THICKNESSES IN VICINITY OF
1415 METERS. LOWS ALSO SHOULD BE NEAR NORMAL...69-72F. THE PRIMARY
UNCERTAINTY WITH TEMPERATURES WILL BE THE TIMING/LOCATION OF
CONVECTION...AND CLOUD COVER ASSOCIATED WITH CONVECTION OR THE
REMNANTS THEREOF. A THREAT FOR ISOLD SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS WILL REMAIN PRESENT DURING THE MID/LATE
AFTERNOON AND EVENING HOURS ON BOTH MONDAY AND TUESDAY. -VINCENT

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 230 PM SATURDAY...

THE SYNOPTIC PATTERN OVER THE CAROLINAS AND MID-ATLANTIC WED-SAT
WILL BE CHARACTERIZED INITIALLY (WED/THU) BY NW FLOW ALOFT...
TRANSITIONING (FRI/SAT) TO BROAD CYCLONIC FLOW ALOFT ON THE EASTERN
PERIPHERY OF A WEAKENING UPPER LEVEL RIDGE OVER THE CENTRAL CONUS.
PRECIPITATION CHANCES...I.E. THE TIMING/LOCATION/COVERAGE OF
CONVECTION...WILL BE HIGHLY DEPENDENT ON THE EVOLUTION OF SMALL
AMPLITUDE DISTURBANCES PROGRESSING SOUTHEAST FROM THE UPPER
MIDWEST/CENTRAL MS RIVER VALLEY INTO THE MID-ATLANTIC AND CAROLINAS.
DUE TO NW/CYCLONIC FLOW ALOFT IN THE PRESENCE OF A SEASONABLY
MOIST/UNSTABLE AIRMASS...WILL INDICATE CHANCES FOR SHOWERS/STORMS
SLIGHTLY ABOVE CLIMATOLOGY IN THE 30-40% RANGE...WITH A SLIGHT
CHANCE (20%) PERSISTING DURING THE OVERNIGHT HOURS. TEMPERATURES
WILL PRIMARILY DEPEND ON THE EVOLUTION OF CONVECTION AND ASSOCIATED
CLOUD COVER...WITH 1000-850 MB THICKNESSES SUGGESTING HIGHS AND LOWS
NEAR NORMAL...IN THE UPPER 80S TO LOWER 90S AND UPPER 60S TO LOWER
70S EACH DAY. -VINCENT

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 130 PM SATURDAY...

24 HOUR TAF PERIOD:THIS AFTERNOON A LEE TROUGH SET UP JUST EAST OF
THE MOUNTAINS WILL HELP THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS
EAST OF THE MOUNTAINS WHICH WILL PROGRESS EASTWARD ACROSS THE AREA.
WILL COVER CONVECTION WITH TEMPO GROUPS IN THE TRIAD FROM 20 TO
23Z...KRDU AND KRWI FROM 22Z TO 02Z SUNDAY AND KFAY FROM 23Z TO 03Z
SUNDAY. THERE IS A SLIGHT CHANCE FOR SEVERE STORMS WITH DAMAGING
WINDS BEING THE MOST LIKELY CULPRIT. OTHERWISE VFR CONDITIONS ARE
EXPECTED WITH MAINLY LIGHT SOUTHWESTERLY WINDS AND NO SIGNIFICANT
CEILINGS. OVERNIGHT...ESPECIALLY IN THE EAST EXPECT SOME FOG OR LOW
STRATUS BETWEEN 9 AND 12Z. NOT EXPECTING A BIG FOG EVENT AS
VISIBILITIES SHOULD ONLY DROP NEAR 5 SM AT MOST LOCATIONS WITH KRWI
POSSIBLY A LITTLE BIT LOWER. FOG OR LOW STRATUS COULD BE AIDED IN
THESE LOCATIONS IF PRIOR CONVECTION MATERIALIZES WILL LEAVE MENTION
OUT OF THE TAFS FOR THE TRIAD AT THIS TIME. AS AN UPPER LEVEL TROUGH
PARKS OVER THE AREA ON SUNDAY EXPECT WINDS IN THE TRIAD TO SHIFT TO
A NORTHERLY OR EVEN NORTHEASTERLY DIRECTION ON SUNDAY. OTHER SITES
SHOULD REMAIN SOUTHWESTERLY AT 5-10 KNOTS WITH NO SIGNIFICANT
GUSTS.

LONG TERM: DIURNAL SHOWERS AND THUNDERSTORMS WILL BE THE MAIN THREAT
FOR THE UPCOMING WEEK WITH MONDAY AND TUESDAY POSSIBLY BEING MORE
ROBUST...ESPECIALLY AT EASTERN SITES. CONFIDENCE IN TIMING AND
LOCATION OF CONVECTION IS LOW IN THE LONG TERM AND THERE MAY BE SOME
PERIOD OF ADVERSE AVIATION CONDITIONS...BUT FOR THE MOST PART VFR
CONDITIONS ARE EXPECTED.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...ELLIS
NEAR TERM...BADGETT/ELLIS
SHORT TERM...VINCENT
LONG TERM...VINCENT
AVIATION...ELLIS
Hazardous weather outlook, Jul 28, 3:32 PM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
332 PM EDT SAT JUL 28 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-291945-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
332 PM EDT SAT JUL 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG TO LOCALLY SEVERE THUNDERSTORMS...WITH A PRIMARY
THREAT OF WIND GUSTS UP TO 60 MPH...WILL BE POSSIBLE THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SOME LOCALLY STRONG THUNDERSTORMS WILL BE POSSIBLE SUNDAY
AFTERNOON...MOSTLY EAST OF HIGHWAY 1 WITH A PRIMARY THREAT OF
STRAIGHT LINE WINDS.

In the hours before

Local storm report, Jul 28, 5:54 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
554 PM EDT SAT JUL 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     PFAFFTOWN               36.15N  80.30W
07/27/2012                   FORSYTH            NC   BROADCAST MEDIA

            250 YEAR OLD TREE FELL ACROSS YARD AND ONTO A HOUSE.

&&

CORRECTED EVENT DATE

EVENT NUMBER RAH1200761

PWB
Local storm report, Jul 28, 5:56 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
556 PM EDT SAT JUL 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     2 W WINSTON-SALEM       36.10N  80.30W
07/27/2012                   FORSYTH            NC   BROADCAST MEDIA

            DUKE POWER REPORTED 5000 POWER OUTAGES DUE TO FALLEN
            LIMBS AND TREES ACROSS POWER LINES.

&&

EVENT NUMBER RAH1200762

PWB
Local storm report, Jul 28, 5:57 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
557 PM EDT SAT JUL 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     TSTM WND DMG     4 N RAMSEUR             35.80N  79.64W
07/27/2012                   RANDOLPH           NC   EMERGENCY MNGR

            TREE BLOWN DOWN ON A HOUSE... TIME ESTIMATED BY RADAR

0300 PM     HAIL             3 W ROSEMARY            36.45N  77.75W
07/27/2012  E0.88 INCH       HALIFAX            NC   PUBLIC

            TIME ESTIMATED.

0315 PM     HAIL             ROSEMARY                36.45N  77.70W
07/27/2012  E1.00 INCH       HALIFAX            NC   PUBLIC

            MOSTLY NICKEL BUT TO AS LARGE AS QUARTER SIZE. TIME
            ESTIMATED.

0321 PM     HAIL             1 ESE ROANOKE RAPIDS    36.45N  77.64W
07/27/2012  E0.75 INCH       HALIFAX            NC   TRAINED SPOTTER

            DIME SIZE HAIL

0405 PM     TSTM WND DMG     1 W PFAFFTOWN           36.15N  80.31W
07/27/2012                   FORSYTH            NC   TRAINED SPOTTER

            TREES AND POWER LINES DOWN... TIME ESTIMATED BY RADAR

0420 PM     TSTM WND DMG     1 W PFAFFTOWN           36.15N  80.31W
07/27/2012                   FORSYTH            NC   BROADCAST MEDIA

            TREES DOWN VALLEY ROAD AT TANGLE LANE. ROAD CLOSED.

0425 PM     TSTM WND DMG     1 SSW PFAFFTOWN         36.14N  80.31W
07/27/2012                   FORSYTH            NC   BROADCAST MEDIA

            NUMEROUS TREES DOWN. NUMEROUS POWER LINES DOWN.
            REYNOLDA ROAD.

0430 PM     TSTM WND DMG     PFAFFTOWN               36.15N  80.30W
07/27/2012                   FORSYTH            NC   BROADCAST MEDIA

            250 YEAR OLD TREE FELL ACROSS YARD AND ONTO A HOUSE.

0500 PM     TSTM WND DMG     2 W WINSTON-SALEM       36.10N  80.30W
07/27/2012                   FORSYTH            NC   BROADCAST MEDIA

            DUKE POWER REPORTED 5000 POWER OUTAGES DUE TO FALLEN
            LIMBS AND TREES ACROSS POWER LINES.

0510 PM     TSTM WND DMG     2 S ROXBORO             36.37N  78.98W
07/27/2012                   PERSON             NC   911 CALL CENTER

            TREE DOWN AT PIEDMONT ELECTRIC

0520 PM     TSTM WND DMG     2 N SURL                36.35N  78.89W
07/27/2012                   PERSON             NC   CO-OP OBSERVER

            LARGE TREE LIMBS BLOWN DOWN. TIME ESTIMATED.

0535 PM     TSTM WND DMG     1 NNW ELON COLLEGE      36.11N  79.52W
07/27/2012                   ALAMANCE           NC   911 CALL CENTER

            TREE DOWN

0537 PM     TSTM WND DMG     1 WSW GLEN RAVEN        36.12N  79.48W
07/27/2012                   ALAMANCE           NC   911 CALL CENTER

            MULTIPLE TREES AND POWER LINES DOWN... TRANSFORMER
            DAMAGED

0550 PM     TSTM WND DMG     3 NW HAW RIVER          36.12N  79.40W
07/27/2012                   ALAMANCE           NC   911 CALL CENTER

            TREE DOWN

0602 PM     TSTM WND DMG     MEBANE                  36.09N  79.28W
07/27/2012                   ALAMANCE           NC   TRAINED SPOTTER

            TREE DOWN

0602 PM     TSTM WND DMG     1 NE MEBANE             36.10N  79.26W
07/27/2012                   ALAMANCE           NC   BROADCAST MEDIA

            TREES AND POWERLINES DOWN

0624 PM     TSTM WND DMG     5 NNE SCHLEY            36.22N  79.03W
07/27/2012                   ORANGE             NC   FIRE DEPT/RESCUE

            TREES DOWN NEAR BREEZE AND GUESS ROAD

0650 PM     TSTM WND DMG     N SILER CITY            35.72N  79.46W
07/27/2012                   CHATHAM            NC   911 CALL CENTER

            NUMEROUS TREES DOWN IN SILER CITY

0700 PM     TSTM WND DMG     LOUISBURG               36.10N  78.30W
07/27/2012                   FRANKLIN           NC   911 CALL CENTER

            COUNTY 911 CALL CENTER REPORTS SEVERAL TREES DOWN IN
            THE LOUISBURG AREA.

0724 PM     TSTM WND DMG     5 N OAKBORO             35.29N  80.34W
07/27/2012                   STANLY             NC   911 CALL CENTER

            TREE DOWN ON AUSTIN ROAD

0730 PM     TSTM WND DMG     1 SW BADIN              35.39N  80.13W
07/27/2012                   STANLY             NC   911 CALL CENTER

            TREE DOWN ON HOME...HWY 740 AND THOMPSON RD

0740 PM     HAIL             4 NNW NEW HOPE          35.86N  78.58W
07/27/2012  E1.00 INCH       WAKE               NC   PUBLIC

            QUARTER SIZE HAIL

0745 PM     TSTM WND DMG     4 W SILER CITY          35.72N  79.54W
07/27/2012                   CHATHAM            NC   911 CALL CENTER

            CHATHAM 911 CALL CENTER REPORTS SEVERAL TREES DOWN JUST
            WEST OF SILER CITY NEAR THE RANDOLPH COUNTY LINE.

&&

EVENT NUMBER RAH1200740 RAH1200757 RAH1200758 RAH1200741 RAH1200742
RAH1200759 RAH1200760 RAH1200761 RAH1200762 RAH1200746 RAH1200756
RAH1200743 RAH1200745 RAH1200744 RAH1200747 RAH1200751 RAH1200748
RAH1200749 RAH1200752 RAH1200754 RAH1200754 RAH1200755 RAH1200750

PWB
Special weather statement, Jul 28, 6:27 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
627 PM EDT SAT JUL 28 2012

NCZ022-038-039-282330-
DAVIDSON-GUILFORD-RANDOLPH-
627 PM EDT SAT JUL 28 2012

...STRONG THUNDERSTORMS TRACKING EAST ACROSS NORTHERN DAVIDSON INTO
SOUTHERN GUILFORD AND NORTHERN RANDOLPH COUNTIES...

AT 624 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
NORTHWEST DAVIDSON... AND NORTHEAST DAVIDSON COUNTY. THESE STORMS
WERE LOCATED NEAR ARCADIA AND 5 MILES NORTHWEST OF THOMASVILLE...
MOVING EAST AT 35 MPH.

THESE STORMS WILL AFFECT THE ARCADIA... WELCOME... THOMASVILLE...
HIGH POINT AND ARCHDALE AREAS THROUGH 715 PM.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 MPH.
FREQUENT LIGHTNING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3599 7982 3578 7986 3582 8016 3600 8015
TIME...MOT...LOC 2224Z 274DEG 30KT 3591 8003

BADGETT
Special weather statement, Jul 28, 7:00 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
700 PM EDT SAT JUL 28 2012

NCZ039-040-290000-
CHATHAM-RANDOLPH-
700 PM EDT SAT JUL 28 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS CENTRAL RANDOLPH COUNTY...

AT 700 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ULAH...OR ABOUT 5 MILES SOUTHWEST OF ASHEBORO...MOVING EAST AT 20
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ASHEBORO...
COLERIDGE...HARPERS CROSSROADS.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT LIGHTNING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3576 7999 3573 7928 3553 7932 3551 7971
      3551 8002
TIME...MOT...LOC 2300Z 285DEG 19KT 3564 7980

BADGETT
Special weather statement, Jul 28, 7:10 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
710 PM EDT SAT JUL 28 2012

NCZ021-022-038-039-290000-
DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
710 PM EDT SAT JUL 28 2012

...SCATTERED STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
DAVIDSON... FORSYTH... AND GUILFORD COUNTIES THROUGH 800 PM...

STRONG THUNDERSTORMS WERE LOCATED 5 MILES WEST OF LINWOOD IN WESTERN
DAVIDSON COUNTY... 3 MILES NORTH OF LEXINGTON IN NORTHEAST DAVIDSON
COUNTY... AND FROM NEAR PFAFFTOWN TO STANLEYVILLE IN NORTHWEST
FORSYTH COUNTY AT 705 PM.

THESE STORMS WERE MOVING EAST AT 30 MPH
AND WILL AFFECT THE NORTHERN PART OF HIGH ROCK LAKE... LEXINGTON...
LINWOOD... THOMASVILLE... PFAFFTOWN... AND RURAL HALL THROUGH 800
PM.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
FREQUENT LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

IF ON OR NEAR HIGH ROCK LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE UP TO 15 MILES
FROM THE THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE
CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 3612 8050 3614 8044 3626 8046 3625 7966
      3625 7965 3592 8004 3551 8006 3550 8018
      3558 8021 3568 8034 3571 8033 3573 8045
      3579 8048 3584 8049 3585 8039 3589 8042
      3589 8037 3602 8042 3606 8047 3605 8051
TIME...MOT...LOC 2305Z 287DEG 26KT 3580 8016

BADGETT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 6:27 PM EDTSpecial Weather StatementRAHDavidson63 min
Jul 28, 7:00 PM EDTSpecial Weather StatementRAHRandolph60 min
Jul 28, 7:10 PM EDTSpecial Weather StatementRAHDavidson, Forsyth50 min
Jul 28, 7:14 PM EDTSevere Thunderstorm WarningRAHChatham, Randolph61 min
Jul 28, 7:22 PM EDTSevere Thunderstorm WarningRAHGranville, Vance, Warren53 min
Jul 28, 7:46 PM EDTSevere Thunderstorm WarningRAHDurham, Orange, Person59 min
Jul 28, 7:59 PM EDTSevere Thunderstorm WarningRAHChatham, Lee, Moore, Randolph61 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.